MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MINI HUMERAL TRAY STANDARD THICKNESS +3 MM TAPER OFFSET 40 MM DIAMETER; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. MINI HUMERAL TRAY STANDARD THICKNESS +3 MM TAPER OFFSET 40 MM DIAMETER; PROSTHESIS, EXTREMITIES
Catalog Number 110031402
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-04119, 0001822565-2020-04121.Device product code - phx.Concomitant medical devices: part# 110030777; lot# 64515980; part# 110031421; lot# 64354411; part# 010000589; lot# 662130.Foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Patient underwent shoulder arthroplasty approximately five (5) weeks ago.Post-implantation, patient was getting out of the bathtub when the incident occurred on an unknown date.X-rays were taken approximately one (1) week post-implantation, where a disassociation was noted.Patient was revised two (2) days after x-rays were taken.It was originally assumed that the glenosphere dislodged from baseplate.During the retrieval of the glenosphere, it was additionally noticed that the poly had also dislodged from the tray, causing the glenosphere to migrate.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of radiographs.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.Radiographs identified the following: reverse left total shoulder arthroplasty with implant assembly and dislocation of the glenosphere which is now within the soft tissues of the lateral shoulder.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d9, g3, h1, h2, h3, h6, h10.Reported event is still considered confirmed as visual examination of the returned product identified the glenosphere is severely scratched and gouged on the articulating surface.The mini humeral tray standard thickness +3 mm taper offset 40 mm diameter has cosmetic minor scuffs.The bearing standard 40 mm diameter is severely scratched, gouged and worn on the majority of all surfaces.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MINI HUMERAL TRAY STANDARD THICKNESS +3 MM TAPER OFFSET 40 MM DIAMETER
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11020442
Report Number0001822565-2020-04120
Device Sequence Number4396546
Product Code PHX
UDI-Device Identifier00887868231346
UDI-Public(01)00887868231346
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110031402
Device Lot Number64634029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer05/26/2021
12/01/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date05/28/2021
12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale